Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 31, 2019, 3:38 PM PDT for Esmeralda County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 3:38 PM PDT (22:38 UTC)
- Expired
- May 31, 2019, 6:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Esmeralda County, NV
The radar
The Reno radar (KRGX), 245 km from the middle of the area, began a volume at 22:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957
WGUS55 KVEF 312238
FFWVEF
NVC009-010130-
/O.NEW.KVEF.FF.W.0015.190531T2238Z-190601T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
338 PM PDT Fri May 31 2019
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
North central Esmeralda County in south central Nevada...
* Until 630 PM PDT.
* At 337 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly.
* Flash flooding will remain over mainly rural areas of north central
Esmeralda County, including portions of Highway 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3806 11760 3810 11765 3820 11759 3818 11748
3810 11753
$$
WOLF1 follow-up statement
857
WGUS75 KVEF 010124
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
624 PM PDT Fri May 31 2019
NVC009-010134-
/O.EXP.KVEF.FF.W.0015.000000T0000Z-190601T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Esmeralda NV-
624 PM PDT Fri May 31 2019
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL ESMERALDA COUNTY WILL
EXPIRE AT 630 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3806 11760 3810 11765 3820 11759 3818 11748
3810 11753
$$
WOLFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:22 PM PDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 31, 2:22 PM PDT, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 222 PM PDT Fri May 31 2019 .SYNOPSIS...Weak low pressure over California will result in continued chances for shower activity across mainly the Sierra and southern Great Basin through the weekend. Drier conditions are expected next week with temperatures climbing a few degrees above normal. && .DISCUSSION...Through Thursday. An area of low pressure currently centered over central California is forecast to remain an active part of weather across our region for the next 5 days. Similar to today, scattered showers and thunderstorms are expected to form by midday Saturday primarily over portions of Inyo County and across southcentral Nevada. The areal coverage of shower and storms is forecast to diminish Sunday and Monday but the same general areas previously mentioned will continue to have the best chance of seeing some development. In the meantime, temperatures are expected to remain just a few degrees cooler than normal through the weekend before warming to around normal Monday and above normal from Tuesday through Thursday. The official high in Las Vegas should be pushing the century mark by next Wednesday and if it does reach 100 degrees, it will be the first time this year and the first time since late September 2018. && .AVIATION...For McCarran...Dry conditions expected to continue this afternoon and through the overnight hours. Showers and thunderstorms possible north of the Las Vegas Valley this evening could result in some northerly outflow winds that affect the terminal, though confidence is low of this occurring. Gusty southerly winds with gusts to 18 kts will prevail until around sunset before gusts break down and result in light, diurnal winds overnight. Saturday, gusty southerly winds will again reach the Las Vegas Valley early- afternoon and last through the evening, dying down after sunset. BKN high clouds expected through the TAF period. For the rest of southern Nevada, northwest Arizona and southeast California...Scattered showers and thunderstorms could impact TAF sites in southern Nevada through the remainder of the afternoon before chances die down after sunset. The primary impact will likely be wind as a result of outflows as opposed to rainfall or lightning. KBIH can expect thunderstorm activity over the next few hours in the vicinity of the terminal, though storms passing directly overhead are unlikely. Gusty southerly winds will impact all TAF sites through the remainder of the afternoon with gusts to 12-15 kts expected. After sunset, winds will become light and diurnal before southerly gusts pick back up early-afternoon Saturday. BKN high clouds expected through the TAF period for the northern sites, though skies are expected to clear out Saturday for the Colorado River Valley sites. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Salmen AVIATION...Varian For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 9:37 AM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.